MAUDE Adverse Event Report: KATECHO,INC. PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

KATECHO,INC. PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 2001Z-C
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/29/2022
Type of Reportable Event Death
Event or Problem Description
This complaint was created due to the receipt of a medwatch report ((b)(4)) on 27mar23.The current complaint database has been researched for this event and there were no findings.The report was found to be written against 2001z-c, padpro:zoll dc;transparent-l/ws, 12x7, 10/cs, that was being used during a code procedure in the critical care unit that occurred on (b)(6) 2022.The report stated ¿elderly patient had a sudden decrease in oxygen levels and level of consciousness.A code was called and advanced cardiac life support (acls) was started.During the first defibrillation attempt, sparks and a smoke smell were noted.There was no apparent harm to the patient from the spark event.The defibrillator pads were adjusted for better skin adherence and a subsequent defibrillation attempt was performed successfully without problems.Return of spontaneous circulation was achieved with a weak, thready pulse and hypotension.The best explanation is the pads were not fully adhered to the patient¿s skin, likely due to the hurriedness of the situation, contributing to the spark and smoke.The pads were adjusted for better adherence and a subsequent defibrillation attempt did not have problems.¿.After further assessment, it was reported that the patient did not acquire a burn.However, it was noted the patient died an hour after the code event and it was said to be unrelated to the defibrillator pad incident.The patient had preexisting medical conditions that may have contributed to the event.Death was reported, medical intervention took place in the critical care unit, and further hospitalization was not needed because the patient is deceased.This report is being raised on the basis of death however, the information indicated the patient is deceased but not as a result of the pad incident.
 
Additional Manufacturer Narrative
The reported device is not being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction: b.5.27mar23 to 27feb23 reported event of ¿sparks and a smoke smell were noted¿ was inconclusive.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A two-year lot history review cannot be conducted as a lot number was not provided.The manufacturing documents from the device history record could not be conducted as a lot number was not provided.A two-year review of complaint history revealed there has been a total of 16 reports, regarding 17 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the user is advised to visually examine the pad before placement.Check that adhesive is intact and undamaged.Do not use any damaged pads, replace pads if necessary.Apply the multifunction electrodes to the patient, in accordance with your institution¿s protocol, by firmly rolling the electrode from top to bottom.Ensure that the total surface area of the electrode is in contact with the prepared skin.Inadequate pad adhesion can lead to arcing or skin burns.Do not reposition electrodes.Replace with new electrodes if necessary.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (b)(4) on 27feb23.The current complaint database has been researched for this event and there were no findings.The report was found to be written against 2001z-c, padpro:zoll dc;transparent-l/ws, 12x7, 10/cs, that was being used during a code procedure in the critical care unit that occurred on (b)(6) 2022.The report stated ¿elderly patient had a sudden decrease in oxygen levels and level of consciousness.A code was called and advanced cardiac life support (acls) was started.During the first defibrillation attempt, sparks and a smoke smell were noted.There was no apparent harm to the patient from the spark event.The defibrillator pads were adjusted for better skin adherence and a subsequent defibrillation attempt was performed successfully without problems.Return of spontaneous circulation was achieved with a weak, thready pulse and hypotension.The best explanation is the pads were not fully adhered to the patient¿s skin, likely due to the hurriedness of the situation, contributing to the spark and smoke.The pads were adjusted for better adherence and a subsequent defibrillation attempt did not have problems.¿.After further assessment, it was reported that the patient did not acquire a burn.However, it was noted the patient died an hour after the code event and it was said to be unrelated to the defibrillator pad incident.The patient had preexisting medical conditions that may have contributed to the event.Death was reported, medical intervention took place in the critical care unit, and further hospitalization was not needed because the patient is deceased.This report is being raised on the basis of death however, the information indicated the patient is deceased but not as a result of the pad incident.

Brand Name
PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
KATECHO,INC.
4020 gannett avenue
des monies IA 50321
Manufacturer (Section G)
KATECHO, INC
4020 gannett avenue
des moines IA 50321
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16620392
Report Number1320894-2023-00059
Device Sequence Number6193822
Product Code MKJ
UDI-Device Identifier10653405042488
UDI-Public(01)10653405042488
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P200004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2001Z-C
Device Catalogue Number2001Z-C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic